Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2007, 3:03 PM MDT for Larimer County, Weld County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 3:03 PM MDT (21:03 UTC)
- Expired
- Jul 12, 2007, 3:52 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:55 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 12, 2:55 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT THU JUL 12 2007 .SHORT TERM...BATCH OF CONVECTION NOVING INTO NORTHERN COLORADO PLAINS A TTHIS TIME. AMS UNSTABLE WITH APPROACHING SHORTWAVE... CURRENTLY OVER CENTRAL WYOMING. FORECAST SOUNDINGS HAVE SHOWN CAPE VALUES AROUND 2000 J/KG ACROSS NORTHEAST PLAINS. ALTHOUGH WINDS ALOFT ARE FAIRLY WEAK AS CWA UNDER DEFORMATION AREA. BUT DESPITE LIMITED SHEAR...SEVERE POTENTIAL ACROSS PLAINS EXISTS GIVEN THE CAPE VALUES. SEVERE WATCH ALREADY ISSUED FOR POINTS NORTH OF A BOULDER TO AKRON LINE...INCLUDING ALL OF WASHINGTON COUNTY...UNTIL 02Z. LOOKING LIKE HAIL WILL BE THE MAIN THREAT IN THIS AREA...THOUGH STRONG WINDS CERTAINLY A POSSIBILITY. FURTHER SOUTH...SEVERE THREAT MORE UNCERTAIN AS WINDS ALOFT WEAKER. COULD SEE SOME MARGINAL SEVERE HAIL WITH EXPECTED CAPES AROUND 1500 J/KG. ELSEWHERE...CONVECTION HAS BEEN ONGOING AND LINGERING ACROSS PARK AND SOUTHERN JEFFERSON COUNTIES THE LAST FEW HOURS WHILE THE CONVECTION ACROSS JACKSON AND LARIMER COUNTIES SLOWLY MOVING SOUTHEAST. STORMS YET IN THE DENVER METRO AREA. AS SHORTWAVE MOVES ACROSS CWA...SHOULD SEE STORMS SPREAD ACROSS REMAINDER OF AREA...LIKELY POPS SEEM REASONABLE FOR MOST OF CWA THIS EVENING. WITH PRECIPITABLE WATER VALUES AROUND NINE TENTHS OF AN INCH...COULD SEE SOME HEAVY RAIN WITH THE STORMS AND THE SLOW MOVEMENT COULD CAUSE SOME FLOODING PROBLEMS. CONVECTION SHOULD END BY MIDNIGHT AS WAVE CLEARS CWA AND SUBSIDENCE INCREASES. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST POTENTIAL FOR LOW CLOUDS AND FOG. HOWEVER...SURFACE PROGS INDICATE THAT THERE SHOULD BE SUFFICIENT DRAINAGE FLOW TO OFFSET FOG DEVELOPMENT. ON FRIDAY... MODELS SHOW DRIER AIR MOVING ACROSS CWA AS HIGH PRESSURE FROM THE GREAT BASIN BEGINS TO BUILD OVER AREA. FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES AROUND THREE QUARTERS OF AN INCH BY 21Z. STILL SUFFICIENT MOISTURE FOR ANOTHER ROUND OF AFTERNOON STORMS... BUT SHOULD BE LIMITED IN COVERAGE AS MODELS STILL SHOW QUITE A BIT OF MID LEVEL WARMING. WILL NOT CHANGE MUCH FROM ONGOING AFTERNOON POP GRIDS...WITH SCATTERED MOUNTAINS AND FOOTHILLS...LOWER POPS ELSEWHERE. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS IN THE MID 80S ACROSS PLAINS...IN LINE WITH GUIDANCE. CURRENT TEMPERATURE GRIDS SEEM ON TRACK. .LONG TERM...WEATHER PATTERN WILL BEGIN TO DRY OUT AND WARM UP AS A LARGE UPPER LEVEL RIDGE SLOWLY MIGRATES TO THE NORTHEAST. THE PATTERN SHIFTS INTO A HIGH AMPLITUDE RIDGE TROUGH SYSTEM OVER THE CONTINENTAL U.S. BY EARLY NEXT WEEK...SO THIS SHOULD HELP PROMOTE WELL ABOVE NORMAL TEMPERATURES OVER OUR FORECAST AREA. HIGHS SHOULD BE ABLE TO CLIMB INTO THE LOWER TO MID 90S ACROSS THE PLAINS THROUGH MUCH OF THE PERIOD. THERE IS SOME MOISTURE STILL TRAPPED UNDER THE RIDGE SO THAT WOULD STILL PROMOTE AFTERNOON AND EVENING CONVECTION...BUT COVERAGE WILL BE LIMITED BY THE WARM MID LEVEL TEMPS AND LACK OF ANY FORCING FEATURE. MAIN THREAT OF STORMS WOULD REMAIN IN AND NEAR THE MOUNTAINS. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT DIA THROUGH 04Z WITH HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS UP TO 35KTS A POSSIBILITY. CIGS/VSBYS COULD BRIEFLY LOWER TO MVFR CONDITIONS WITH THUNDERSTORM PASSAGE. DRIER CONDITIONS FRIDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
Hazardous weather outlook, Jul 12, 11:01 AM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 12 2007 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...THEN OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL BE MORE NUMEROUS ACROSS THE SOUTHERN FRONT RANGE FOOTHILLS...PARK COUNTY AND PALMER DIVIDE REGION. THE MAIN THREAT WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH IN 30 MINUTES AND POSSIBLE FLOODING. A FEW STORMS COULD BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. A MOIST ATMOSPHERE REMAINS IN PLACE OVER THE AREA WHILE AN UPPER LEVEL DISTURBANCE WILL MOVE INTO WESTERN COLORADO LATER TODAY. THE SEVERE WEATHER THREAT IS LOWER TODAY AS THE FLOW ALOFT IS A BIT WEAKER. THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTHEAST OF A GREELEY TO LIMON LINE WHERE THE SHEAR IS MORE FAVORABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE AND INTENSITY ARE EXPECTED TO BE ON THE DECLINE BEGINNING FRIDAY AND ESPECIALLY OVER THE WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE BUILDING OVER THE CENTRAL ROCKIES WILL RESULT IN A WARMER AND DRIER AIRMASS BEGINNING THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 2 PM. D-L/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:07 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 24 min |
| Jul 11, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 12, 12:50 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 27 min |
| Jul 12, 1:59 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 46 min |
| Jul 12, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 41 min |
| Jul 12, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 54 min |
| Jul 12, 3:16 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 25 min |
| Jul 12, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 50 min |
| Jul 12, 3:46 PM MDT | Tornado Warning | BOU | Weld | 28 min |
| Jul 12, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 50 min |
| Jul 12, 4:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Morgan, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.